Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 20, 2012, 12:42 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2012, 12:42 PM EDT (16:42 UTC)
- Expired
- May 20, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS82 KTBW 201642 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1242 PM EDT SUN MAY 20 2012 ...RED FLAG WARNING IN EFFECT FOR INTERIOR PASCO AND HERNANDO COUNTIES THIS AFTERNOON AND EVENING... .VERY DRY AIR HAS PUSHED INTO INTERIOR PORTIONS OF THE NATURE COAST THIS AFTERNOON. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS. FLZ048-049-210000- /O.NEW.KTBW.FW.W.0026.120520T1642Z-120521T0000Z/ HERNANDO-PASCO- 1242 PM EDT SUN MAY 20 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...HERNANDO...PASCO. * WIND...NORTHEAST AT 5 TO 10 MPH. BECOMING NORTHWEST NEAR THE COAST. * HUMIDITY...25 TO 30 PERCENT FOR UP TO SEVEN HOURS THIS AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 9:58 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 20, 9:58 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 958 AM EDT SUN MAY 20 2012 .DISCUSSION... SIMILAR SETUP TO YESTERDAY OVER THE FORECAST AREA THIS MORNING WITH AN UPPER TROUGH OVER THE SOUTHEAST AND A WEAK PRESSURE GRADIENT ACROSS FLORIDA. LOOKING AT AREA SOUNDINGS...DRIER AIR RESIDES NORTH OF THE AREA WITH A MORE MOIST AND HUMID AIR MASS TO THE SOUTH. THE KTLH SOUNDING CAME IN WITH A PWAT OF JUST UNDER HALF AN INCH AND THE KMFL SOUNDING HAS ABOUT AN INCH AND A HALF. THIS LIMITED MOISTURE WILL KEEP AREAS NORTH OF TAMPA BAY FROM GETTING MUCH RAIN...WHILE THE BEST CHANCES WILL AGAIN REMAIN SOUTH OF THE BAY. UPPER LEVEL DYNAMICS ALSO FAVOR SOUTHERN ZONES SO THE BEST POSSIBILITY OF ISOLATED SEVERE STORMS WILL BE IN THOSE AREAS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FORECAST HANDLES THE SITUATION WELL SO NO UPDATES ARE PLANNED. && .AVIATION... WEAK HIGH PRESSURE WILL REMAIN OVER THE GULF WITH TS ALBERTO WELL TO THE NORTHEAST OF THE AREA. THIS WILL PROVIDE NORTHEAST FLOW TODAY WHICH WILL BRING MAINLY VFR CONDITIONS AND AROUND 10 KTS OF WIND. ONSHORE FLOW DEVELOPS THIS AFTERNOON WITH NW WINDS...BUT JUST SCT CLOUDS AS TSRA WILL REMAIN WIDELY SCATTERED. EXCEPTION FROM PGD-FMY-RSW WHERE HIGHEST RAIN CHANCES EXIST. WILL CARRY VCTS THERE AFTER 22Z. AFTER 02Z VFR RETURNS EVERYWHERE. && .MARINE... WINDS WILL REMAIN EAST/NORTHEAST AT 15 KNOTS OR LESS BUT WILL BECOME ONSHORE NEAR THE COAST IN THE AFTERNOON AS THE SEA BREEZE CIRCULATION DEVELOPS. && .FIRE WEATHER... NO CONCERNS FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 87 69 87 70 / 10 10 10 10 FMY 88 69 87 71 / 30 20 20 20 GIF 87 67 88 69 / 10 10 10 10 SRQ 87 68 85 69 / 10 10 10 10 BKV 88 60 88 62 / 10 10 10 10 SPG 87 72 86 72 / 10 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE/FIRE WEATHER...05/CARLISLE AVIATION...35/JOHNSON
Hazardous weather outlook, May 20, 5:18 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 518 AM EDT SUN MAY 20 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-202100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 518 AM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DRIER AIR WILL LIMIT THUNDERSTORM COVERAGE ACROSS THE WEST CENTRAL FLORIDA TODAY. THE EXCEPTION TO THIS WILL BE ACROSS SOUTHWEST FLORIDA WHERE SLIGHTLY DEEPER MOISTURE COMBINED WITH THE SEA BREEZE WILL PRODUCE SCATTERED STORM DEVELOPMENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. IN ADDITION COOL DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE MAY SUPPORT A FEW STRONG TO SEVERE STORMS WITH HAIL AND GUSTY WINDS UP TO 50 MPH POSSIBLE. ALL RESIDENT AND VISITORS SHOULD KEEP AN EYE TO THE SKY TODAY. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ISOLATED STORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST FLORIDA ON MONDAY WITH MAINLY WARM AND DRY CONDITIONS EXPECTED ELSEWHERE. A SLOW INCREASE IN MOISTURE WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE BOUNDARIES TUESDAY THROUGH SATURDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. STORMS THAT DEVELOP WILL PRODUCE HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:49 PM EDT | Areal Flood Advisory | TBW | Pinellas | 86 min |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.